Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An inverse mapping theorem for set-valued maps


Authors: A. L. Dontchev and W. W. Hager
Journal: Proc. Amer. Math. Soc. 121 (1994), 481-489
MSC: Primary 58C06; Secondary 26B10, 47H04, 49K40, 90C31
DOI: https://doi.org/10.1090/S0002-9939-1994-1215027-7
MathSciNet review: 1215027
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that certain Lipschitz properties of the inverse $ {F^{ - 1}}$ of a set-valued map F are inherited by the map $ {(f + F)^{ - 1}}$ when f has vanishing strict derivative.


References [Enhancements On Off] (What's this?)

  • [1] J.-P. Aubin, Lipschitz behavior of solutions to convex minimization problems, Math. Oper. Res. 9 (1984), 87-111. MR 736641 (86f:90119)
  • [2] J.-P. Aubin and H. Frankowska, Set-valued analysis, Birkhäuser, Boston, MA, 1990. MR 1048347 (91d:49001)
  • [3] J. M. Borwein, Stability and regular points of inequality systems, J. Optim. Theory Appl. 48 (1986), 9-52. MR 825383 (87m:58018)
  • [4] J. M. Borwein and D. M. Zhuang, Verifiable necessary and sufficient conditions for openness and regularity of set-valued maps, J. Math. Anal. Appl. 134 (1988), 441-459. MR 961349 (90h:90185)
  • [5] F. H. Clarke, Optimization and nonsmooth analysis, Wiley, New York, 1983. MR 709590 (85m:49002)
  • [6] A. L. Dontchev and W. W. Hager, Lipschitz stability in nonlinear control and optimization, SIAM J. Control Optim. 31 (1993), 569-603. MR 1214755 (94d:49041)
  • [7] -, Implicit functions, Lipschitz maps and stability in optimization, Math. Oper. Res. (to appear). MR 1288898 (95i:49042)
  • [8] L. M. Graves, Some mapping theorems, Duke Math. J. 17 (1950), 111-114. MR 0035398 (11:729e)
  • [9] A. D. Ioffe and V. M. Tikhomirov, Theory of extremal problems, North-Holland, Amsterdam, 1979. MR 528295 (80d:49001b)
  • [10] A. D. Ioffe, Regular points of Lipschitz functions, Trans. Amer. Math. Soc. 251 (1987), 61-69. MR 531969 (80h:58022)
  • [11] -, Global surjection and global inverse mapping theorems in Banach spaces, Ann. New York Acad. Sci., vol. 491, New York Acad. Sci., New York, 1987, pp. 181-189. MR 927780 (89k:47111)
  • [12] E. B. Leach, A note on inverse function theorem, Proc. Amer. Math. Soc. 12 (1961), 694-697. MR 0126146 (23:A3442)
  • [13] B. Mordukhovich, Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions, Trans. Amer. Math. Soc. 340 (1993), 1-35. MR 1156300 (94a:49011)
  • [14] -, Stability theory for parametric generalized equations and variational inequalities via nonsmooth analysis, IMA Preprints Series 994, 1992.
  • [15] S. B. Nadler, Jr., Multi-valued contraction mappings, Pacific J. Math. 30 (1969), 475-488. MR 0254828 (40:8035)
  • [16] A. Nijenhuis, Strong derivatives and inverse mappings, Amer. Math. Monthly 81 (1974), 969-980. MR 0360958 (50:13405)
  • [17] J.-P. Penot, Metric regularity, openness and Lipschitz multifunctions, Nonlinear Anal. 13 (1989), 629-643. MR 998509 (90h:54024)
  • [18] S. M. Robinson, An inverse-function theorem for a class of multivalued functions, Proc. Amer. Math. Soc. 41 (1973), 211-218. MR 0320746 (47:9280)
  • [19] -, Regularity and stability for convex multivalued functions, Math. Oper. Res. 1 (1976), 130-143. MR 0430181 (55:3188)
  • [20] -, Stability theory for systems of inequalities, Part II: Differentiable nonlinear systems, SIAM J. Numer. Anal. 13 (1976), 497-513. MR 0410522 (53:14271)
  • [21] -, Strongly regular generalized equations, Math. Oper. Res. 5 (1980), 43-62. MR 561153 (81m:90109)
  • [22] -, An implicit-function theorem for a class of nonsmooth functions, Math. Oper. Res. 16 (1991), 292-309. MR 1106803 (92g:58013)
  • [23] R. T. Rockafellar, Lipschitz properties of multifunctions, Nonlinear Anal. 9 (1985), 867-885. MR 799890 (87a:90149)
  • [24] C. Ursescu, Multifunctions with closed convex graphs, Czechoslovak Math. J. 25 (1975), 438-441. MR 0388032 (52:8869)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C06, 26B10, 47H04, 49K40, 90C31

Retrieve articles in all journals with MSC: 58C06, 26B10, 47H04, 49K40, 90C31


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1215027-7
Keywords: Set-valued map, inverse function, pseudo-Lipschitz map, Lipschitz selection
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society